Thunderstorm Wind, Providence
- When
- August 14, 7:48 PM EST to 8:10 PM EST
- Where
- Providence County, Burrillville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.983, -71.717
Showers and thunderstorms developed across northern Rhode Island in a hot and humid airmass ahead of a weak cold front during the evening hours of 14 August 2005. One thunderstorm became severe, producing damaging winds that knocked down numerous trees and wires in Burrillville, Foster, North Smithfield, Glocester, and Woonsocket.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Showers and thunderstorms developed across northern Rhode Island in a hot and humid airmass ahead of a weak cold front during the evening hours of 14 August 2005. One thunderstorm became severe, producing damaging winds that knocked down numerous trees and wires in Burrillville, Foster, North Smithfield, Glocester, and Woonsocket. In addition, flash flooding in Woonsocket submerged a car. The occupants of the car had to be rescued from their car. No known injuries directly resulted from these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 14, 6:55 PM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
755 PM EDT SUN AUG 14 2005
...3RD MESOSCALE UPDATE....
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND TRAIN OVER
MASSACHUSETTS. THE ATMOSPHERE ALONG AND NORTH OF THE MA PIKE HAS
BEEN PRETTY WORKED OVER SO THE MAIN THREAT FROM HERE ON OUT SHOULD
BE FLOODING. TO THE SOUTH OF THE PIKE ITS BEEN RELATIVELY QUIET AND
TEMPERATURES WERE STILL AROUND 80 WITH DEWPOINTS IN THE MID 70S.
THEREFORE...THE THREAT FOR DAMAGING WINDS IN THIS REGION WILL
CONTINUE FOR THE NEXT FEW HOURS.
FRANK
--------------------------------------------------------------------
...FLASH FLOOD WATCH EXPANDED TO COVER ALL OF MASSACHUSETTS EXCEPT
FOR THE SOUTHEAST PORTION OF THE STATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ACROSS MASSACHUSETTS SO
HAVE EXPANDED THE FLOOD WATCH. NO OTHER CHANGES
FRANK
--------------------------------------------------------------------
...FLASH FLOOD WATCH ISSUED FOR FRANKLIN, HAMPSHIRE AND HAMPDEN
COUNTIES...
DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN ACROSS THIS REGION. LATEST MODEL GUIDANCE AND RADAR IMAGERY
CONTINUES TO SHOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH TORRENTIAL
RAINFALL DEVELOPING ACROSS NEW YORK STATE. THESE WILL CONTINUE TO
TRAIN OVER THE REGION UNTIL A COLD FRONT CAN SUPPRESS THE ACTIVITY
TO THE SOUTH AFTER MIDNIGHT. UPDATED ZONES OUT SHORTLY.
FRANK
--------------------------------------------------------------------
...2ND MESOSCALE UPDATE...
THE 3 TO 5 INCHES OF TORRENTIAL RAIN THAT FELL IN JUST AN HOUR OR
TWO IN THE QUINCY...BRAINTREE AND WEYMOUTH AREAS HAS PUSHED SOUTH OF
THE REGION. HOWEVER...THESE LOCATIONS ARE NOT DONE FOR THE NIGHT AS
ADDITIONAL THUNDERSTORMS WILL MOVE BACK INTO THE REGION OVER THE
NEXT SEVERAL HOURS. THE STRONGEST STORMS CONTINUE TO RIDE THE
BOUNDARY WHICH IS GENERALLY ALONG THE MASSACHUSETTS TURNPIKE. COOL
THUNDERSTORM OUTFLOW WILL ALLOW FOR CONVERGENCE TO DEVELOP FURTHER
SOUTH TONIGHT AND THUNDERSTORMS SHOULD OVER SPREAD THE REST OF THE
REGION. PLENTY OF LOW LEVEL INSTABILITY REMAINS WITH 70+ DEWPOINTS
IN PLACE. WITH 30 TO 40 KNOTS OF WIND JUST OF THE DECK THUNDERSTORMS
WILL CONTINUE TO BOW OUT AND PRODUCE WIND DAMAGE INTO THE EVENING.
LOCALIZED FLASH FLOODING WILL CONTINUE AS THUNDERSTORMS ARE TRAINING
ALONG THE BOUNDARY. WILL NEED TO WAIT FOR THE REAL COLD FRONT TO
COME THROUGH LATER IN THE NIGHT TO SHUNT THE INSTABILITY TO THE
SOUTH.
FRANK
---------------------------------------------------------------------
...MESOSCALE UPDATE...
NUMEROUS SEVERE THUNDERSTORMS CONTINUE TO DEVELOP WITH DAMAGING
STRAIGHT LINE WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LATEST MESO-ANALYSIS INDICATES A BOUNDARY SITUATED ALONG THE
MASSACHUSETTS TURNPIKE. THIS HAS INTERACTED WITH INSTABILITY TO
PRODUCE TORRENTIAL RAINFALL IN THE QUINCY...WEYMOUTH AND BRAINTREE
AREAS. SPOTTERS INDICATE THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER
THESE HIGHLY URBANIZED AREAS. FLASH FLOODING WILL OCCUR AND TRAVEL
IS NOT RECOMMENDED IN THESE LOCATIONS. COOL THUNDERSTORM OUTFLOW
WILL GRADUALLY ALLOW BOUNDARY TO SINK SOUTHWARD. THEREFORE...EXPECT
THUNDERSTORMS TO BECOME MORE NUMEROUS SOUTH OF THE MA PIKE. SEVERE
THUNDERSTORM WATCH CONTINUES ACROSS THE ENTIRE REGION EXCEPT THE
OUTER ISLANDS UNTIL 10 PM.
FRANK
--------------------------------------------------------------------
...NUMEROUS SEVERE THUNDERSTORMS ON GOING ACROSS THE REGION...
...LOCALIZED FLASH FLOODING TONIGHT ALSO A CONCERN PARTICULARLY IN
THE URBAN CENTERS....
&&
.SHORT TERM...(TONIGHT AND MONDAY)...
NUMEROUS THUNDERSTORMS HAVE QUICKLY DEVELOPED THIS AFTERNOON WITH AS
GFS MODEL INDICATES AT A LOT OF OMEGA AND BOUNDARIES OUT AHEAD OF
THE MAIN FRONT WHICH COMES THROUGH TONIGHT. SOME STORMS WILL CONTAIN
DAMAGING WINDS...LARGE HAIL AND LOCALIZED FLOODING (PARTICULARLY
URBAN CENTERS) THROUGH TONIGHT AS THE FRONT COMES THROUGH. PREVIOUS
FORECAST ON TRACK AND LITTLE CHANGE MADE THROUGH MONDAY.
&&
.LONG TERM (MONDAY NIGHT THROUGH NEXT SATURDAY)...
MAY SEE SOME LOW STRATUS DEVELOP ON THE COASTAL PLAIN MONDAY NIGHT
WITH NORTHEAST FLOW. IF IT HAPPENS THOUGH IT WILL BREAKUP PRETTY
QUICK TUESDAY MORNING. OTHERWISE...PREVIOUS FORECAST KEPT IN TACK
TUESDAY THROUGH THURSDAY WITH GOOD RADIATIONAL COOLING AT NIGHT.
FRIDAY INTO SATURDAY WARM AND HUMID AIR SHOULD RETURN AS BERMUDA
HIGH BUILDS IN AHEAD OF NEXT FRONT. GUIDANCE HAS TRENDED TOWARDS
CLIMATOLOGY AND WILL CONTINUE PREVIOUS FORECASTS OF GOING ABOVE
NUMBERS. SUSPECT 850 MB TEMPERATURES WILL WARMUP MORE THE NEXT FEW
DAYS WHICH WE HAVE SEEN HAPPEN SO MUCH THIS SUMMER. THE FRONT WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY. HOWEVER...IF UPPER LEVEL RIDGE IS REAL STRONG COULD EVEN
BE DELAYED UNTIL SUNDAY.
&&
.AVIATION...
MVFR VISIBILITIES IN HAZE AND PATCHY FOG EXPECTED ALL TERMINALS
THROUGH TONIGHT. IN ADDITION SHOWERS AND THUNDERSTORMS
EXPECTED ALL TERMINALS...BEGINNING 18Z WEST AND ARRIVING BY 00Z
EAST....EXCEPT CLOSER TO 06Z KHYA-KACK.
&&
.MARINE...
SHORT TERM...PREVIOUS FORECAST LOOKS GOOD WITH ENHANCED WORDING WITH
THUNDERSTORMS WITH GUSTY WINDS TONIGHT.
LONGER RANGE...MONDAY NIGHT MAY STILL SEE SMALL CRAFT ADVISORY
CONDITIONS IN THE SOUTHERN WATERS WITH COOL AIR SURGE. NO CHANGES TO
THE FORECAST.
&&
.HYDROLOGY...
THUNDERSTORMS WITH TORRENTIAL RAIN WILL CAUSE LOCALIZED FLASH
FLOODING. ESPECIALLY AROUND MA PIKE THIS EVENING ON A BOUNDARY WITH
ACTIVITY TRAINING.
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SVR WATCH TILL 10 PM.
MA...SVR WATCH TILL 10 PM EXCEPT FOR OUTER ISLANDS.
NH...SVR WATCH TILL 10 PM.
RI...SVR WATCH TILL 10 PM.
MARINE...SCA FOR SEAS ANZ254 AND ANZ255.
SCA MONDAY FOR ANZ250.
&&
SHORT TERM/HYDROLOGY...DRV/FRANK
LONG TERM...FRANKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 626 AM EDT SUN AUG 14 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-151026- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 626 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST CONNECTICUT...SOUTHWEST NEW HAMPSHIRE...RHODE ISLAND...AND ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON INTO THE EARLY EARLY EVENING FOR PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND. LIGHTNING STRIKES MAY BE CONSIDERABLE. THE SEVERE WEATHER OUTBREAK SHOULD BE FAIRLY EXTENSIVE FROM PARTS OF THE CONNECTICUT RIVER VALLEY NORTHEASTAWRD THROUGH CENTRAL AND NORTHEAST MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE. ISOLATED FLASH FLOODING MAY ALSO OCCUR WHERE THUNDERSTORMS OCCUR REPEATEDLY IN THIS POTENT EXCESSIVELY HOT MOIST AIRMASS. HEAT INDICES EXCEEDING 100 DEGREES ARE ANTICIPATED FOR PORTIONS OF SOUTHERN NEW ENGLAND ALONG AND SOUTH OF THE MASS TURNPIKE THIS AFTERNOON. THERE IS SMALL CHANCE OF ENHANCED RIP CURRENTS POTENTIAL ALONG THE SOUTH COAST TODAY. THIS IS CONSIDERED A LIMITED RISK TODAY. PLEASE SEE SPECIFIC STATEMENTS ON SEVERE WEATHER AND FLOODING. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... LEFTOVER THUNDERSTORMS MAY BE LEAVING THE SOUTHEAST NEW ENGLAND COAST AT DAYBREAK MONDAY OTHERWISE THE HEAT WAVE BREAKS. THERE IS SMALL CHANCE OF DANGEROUS RIP CURRENTS ON THE SOUTH COAST MONDAY. THUNDERSTORMS AND HEAT MAY RETURN TO INTERIOR SOUTHERN NEW ENGLAND FRIDAY OR SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT FROM ROUGHLY NOON TO 10 PM FOR MULTIPLE ELEMENTS INCLUDING DAMAGING WIND... LIGHTNING STRIKES HAIL AND UNUSUAL POOR DRAINAGE FLOODING. DRAG
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG MANCHESTER 41.78N 72.52W
08/14/2005 HARTFORD CT AMATEUR RADIO
SEVERAL LARGE TREES DOWN
0237 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/14/2005 HAMPDEN MA AMATEUR RADIO
2 TREES DOWN
0245 PM HAIL SPRINGFIELD 42.12N 72.54W
08/14/2005 0.88 INCH HAMPDEN MA AMATEUR RADIO
0250 PM HAIL SPRINGFIELD 42.12N 72.54W
08/14/2005 1.00 INCH HAMPDEN MA AMATEUR RADIO
0258 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/14/2005 HAMPDEN MA AMATEUR RADIO
LARGE TREES ON WIRES
0258 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
08/14/2005 HAMPDEN MA AMATEUR RADIO
LARGE TREE ON HOUSE ON ROGERS STREET
0300 PM TSTM WND DMG STOW 42.43N 71.50W
08/14/2005 MIDDLESEX MA AMATEUR RADIO
3 TO 4 INCH DIAMETER TREE LIMBS AND WIRES DOWN
0309 PM HAIL LONGMEADOW 42.05N 72.57W
08/14/2005 1.00 INCH HAMPDEN MA AMATEUR RADIO
0320 PM TSTM WND DMG S WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA AMATEUR RADIO
TREES DOWN
0338 PM TSTM WND DMG ROCKLAND 42.13N 70.92W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON A CAR AND HOUSE
0342 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
08/14/2005 HAMPDEN MA EMERGENCY MNGR
TREES AND WIRES DOWN
0355 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
08/14/2005 FRANKLIN MA AMATEUR RADIO
LARGE TREE AND WIRES DOWN
0415 PM TSTM WND DMG TROY 42.83N 72.18W
08/14/2005 CHESHIRE NH TRAINED SPOTTER
NUMEROUS TREES DOWN BLOCKING NUMEROUS ROADS
0435 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
08/14/2005 WORCESTER MA AMATEUR RADIO
LARGE TREE AND BRANCHES DOWN
0435 PM FLASH FLOOD S WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA AMATEUR RADIO
WATER STREET CLOSED DUE TO FLOODING
0436 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA TRAINED SPOTTER
6 INCH DIAMETER BRANCHES DOWN
0453 PM TSTM WND DMG ATHOL 42.59N 72.23W
08/14/2005 WORCESTER MA AMATEUR RADIO
TREES DOWN
0453 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
08/14/2005 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0507 PM FLASH FLOOD BROCKTON 42.08N 71.03W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
MAIN STREET CLOSED DUE TO FLOODING
0510 PM FLASH FLOOD QUINCY 42.26N 71.01W
08/14/2005 NORFOLK MA AMATEUR RADIO
2 FEET OF WATER ON INDEPENDENCE WAY
0520 PM TSTM WND DMG HINGHAM 42.24N 70.89W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
2 TO 3 INCH BRANCHES DOWN ON RTE 3
0531 PM FLASH FLOOD BROCKTON 42.08N 71.03W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
MULTIPLE STREETS FLOODED WITH UP TO 2 FEET OF WATER
&&
AEDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 644 PM EDT SUN AUG 14 2005 NHZ011-142330- CHESHIRE NH- 644 PM EDT SUN AUG 14 2005 AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 10 MILES NORTHWEST OF WALPOLE...OR ABOUT 7 MILES NORTHWEST OF BELLOWS FALLS...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...ALSTEAD AND WALPOLE BY 700 PM EDT... SURRY BY 710 PM EDT...MARLOW AND GILSUM BY 720 PM EDT...SULLIVAN BY 730 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. FIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 655 PM EDT SUN AUG 14 2005 MAZ004-011-012-142345- EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 655 PM EDT SUN AUG 14 2005 AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER PALMER...OR 5 MILES WEST OF WARREN...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WARREN BY 700 PM EDT... BROOKFIELD AND WEST BROOKFIELD BY 710 PM EDT... EAST BROOKFIELD AND SPENCER BY 720 PM EDT... CHARLTON BY 730 PM EDT... AUBURN AND LEICESTER BY 740 PM EDT... SUTTON AND WORCESTER BY 750 PM EDT. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM ALONG WITH TORRENTIAL DOWNPOURS. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. FIELD
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG MANCHESTER 41.78N 72.52W
08/14/2005 HARTFORD CT AMATEUR RADIO
SEVERAL LARGE TREES DOWN
0235 PM TSTM WND DMG MEDFORD 42.42N 71.11W
08/14/2005 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN
0237 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/14/2005 HAMPDEN MA AMATEUR RADIO
2 TREES DOWN
0245 PM HAIL SPRINGFIELD 42.12N 72.54W
08/14/2005 0.88 INCH HAMPDEN MA AMATEUR RADIO
0250 PM HAIL SPRINGFIELD 42.12N 72.54W
08/14/2005 1.00 INCH HAMPDEN MA AMATEUR RADIO
0258 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/14/2005 HAMPDEN MA AMATEUR RADIO
LARGE TREES ON WIRES
0258 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
08/14/2005 HAMPDEN MA AMATEUR RADIO
LARGE TREE ON HOUSE ON ROGERS STREET
0300 PM TSTM WND DMG STOW 42.43N 71.50W
08/14/2005 MIDDLESEX MA AMATEUR RADIO
3 TO 4 INCH DIAMETER TREE LIMBS AND WIRES DOWN
0309 PM HAIL LONGMEADOW 42.05N 72.57W
08/14/2005 1.00 INCH HAMPDEN MA AMATEUR RADIO
0320 PM TSTM WND DMG S WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA AMATEUR RADIO
TREES DOWN
0338 PM TSTM WND DMG ROCKLAND 42.13N 70.92W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON A CAR AND HOUSE
0342 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
08/14/2005 HAMPDEN MA EMERGENCY MNGR
TREES AND WIRES DOWN
0355 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
08/14/2005 FRANKLIN MA AMATEUR RADIO
LARGE TREE AND WIRES DOWN
0415 PM TSTM WND DMG TROY 42.83N 72.18W
08/14/2005 CHESHIRE NH TRAINED SPOTTER
NUMEROUS TREES DOWN BLOCKING NUMEROUS ROADS
0435 PM FLASH FLOOD S WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA AMATEUR RADIO
WATER STREET CLOSED DUE TO FLOODING
0435 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
08/14/2005 WORCESTER MA AMATEUR RADIO
LARGE TREE AND BRANCHES DOWN
0436 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA TRAINED SPOTTER
6 INCH DIAMETER BRANCHES DOWN
0453 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
08/14/2005 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0453 PM TSTM WND DMG ATHOL 42.59N 72.23W
08/14/2005 WORCESTER MA AMATEUR RADIO
TREES DOWN
0507 PM FLASH FLOOD BROCKTON 42.08N 71.03W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
MAIN STREET CLOSED DUE TO FLOODING
0510 PM FLASH FLOOD QUINCY 42.26N 71.01W
08/14/2005 NORFOLK MA AMATEUR RADIO
2 FEET OF WATER ON INDEPENDENCE WAY
0520 PM TSTM WND DMG HINGHAM 42.24N 70.89W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
2 TO 3 INCH BRANCHES DOWN ON RTE 3
0531 PM FLASH FLOOD BROCKTON 42.08N 71.03W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
MULTIPLE STREETS FLOODED WITH UP TO 2 FEET OF WATER
0633 PM TSTM WND DMG LUDLOW 42.17N 72.48W
08/14/2005 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON POWERLINES
&&
AEDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
714 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG MEDFORD 42.42N 71.11W
08/14/2005 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN
0237 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/14/2005 HAMPDEN MA AMATEUR RADIO
2 TREES DOWN
0245 PM HAIL SPRINGFIELD 42.12N 72.54W
08/14/2005 0.88 INCH HAMPDEN MA AMATEUR RADIO
0250 PM HAIL SPRINGFIELD 42.12N 72.54W
08/14/2005 1.00 INCH HAMPDEN MA AMATEUR RADIO
0258 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/14/2005 HAMPDEN MA AMATEUR RADIO
LARGE TREES ON WIRES
0258 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
08/14/2005 HAMPDEN MA AMATEUR RADIO
LARGE TREE ON HOUSE ON ROGERS STREET
0300 PM TSTM WND DMG STOW 42.43N 71.50W
08/14/2005 MIDDLESEX MA AMATEUR RADIO
3 TO 4 INCH DIAMETER TREE LIMBS AND WIRES DOWN
0309 PM HAIL LONGMEADOW 42.05N 72.57W
08/14/2005 1.00 INCH HAMPDEN MA AMATEUR RADIO
0320 PM TSTM WND DMG S WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA AMATEUR RADIO
TREES DOWN
0338 PM TSTM WND DMG ROCKLAND 42.13N 70.92W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON A CAR AND HOUSE
0342 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
08/14/2005 HAMPDEN MA EMERGENCY MNGR
TREES AND WIRES DOWN
0355 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
08/14/2005 FRANKLIN MA AMATEUR RADIO
LARGE TREE AND WIRES DOWN
0415 PM TSTM WND DMG TROY 42.83N 72.18W
08/14/2005 CHESHIRE NH TRAINED SPOTTER
NUMEROUS TREES DOWN BLOCKING NUMEROUS ROADS
0435 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
08/14/2005 WORCESTER MA AMATEUR RADIO
LARGE TREE AND BRANCHES DOWN
0435 PM FLASH FLOOD S WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA AMATEUR RADIO
WATER STREET CLOSED DUE TO FLOODING
0436 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
08/14/2005 NORFOLK MA TRAINED SPOTTER
6 INCH DIAMETER BRANCHES DOWN
0453 PM TSTM WND DMG ATHOL 42.59N 72.23W
08/14/2005 WORCESTER MA AMATEUR RADIO
TREES DOWN
0453 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
08/14/2005 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0507 PM FLASH FLOOD BROCKTON 42.08N 71.03W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
MAIN STREET CLOSED DUE TO FLOODING
0510 PM FLASH FLOOD QUINCY 42.26N 71.01W
08/14/2005 NORFOLK MA AMATEUR RADIO
2 FEET OF WATER ON INDEPENDENCE WAY
0520 PM TSTM WND DMG HINGHAM 42.24N 70.89W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
2 TO 3 INCH BRANCHES DOWN ON RTE 3
0531 PM FLASH FLOOD BROCKTON 42.08N 71.03W
08/14/2005 PLYMOUTH MA AMATEUR RADIO
MULTIPLE STREETS FLOODED WITH UP TO 2 FEET OF WATER
0633 PM TSTM WND DMG LUDLOW 42.17N 72.48W
08/14/2005 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON POWERLINES
&&
AEDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 814 PM EDT SUN AUG 14 2005 CTZ004-MAZ012-RIZ001-150100- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WINDHAM CT- 814 PM EDT SUN AUG 14 2005 AT 811 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 6 MILES WEST OF DOUGLAS...OR ABOUT 9 MILES NORTH OF PUTNAM...MOVING EAST AT 20 MPH. TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO ACCOMPANY THIS STORM. THE THUNDERSTORM WILL BE NEAR... MILLBURY BY 820 PM EDT... DOUGLAS AND BURRILLVILLE BY 830 PM EDT... UXBRIDGE BY 840 PM EDT... MILLVILLE AND NORTH SMITHFIELD BY 850 PM EDT... BLACKSTONE AND WOONSOCKET BY 900 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. FIELD
The Boston radar (KBOX), 48 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2005Every state in 2005This day in weather historyWarnings in Rhode Island, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469436, 5469437.